Alert archive / Georgia / Flash Flood Warnings in 2024
Flash Flood Warning 36, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at May 27, 2024, 6:51 PM EDT for 5 counties in Georgia. It was in force for 114 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2024, 6:51 PM EDT (22:51 UTC)
- Expired
- May 27, 2024, 8:45 PM EDT
- In force
- 114 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ben Hill County, GA, Berrien County, GA, Irwin County, GA, Tift County, GA, Turner County, GA
The radar
The Moody AFB radar (KVAX), 86 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 7:00 PM EDT | FLASH FLOOD | 4 Sw Westwood, GA | A portion of Fillmore Road was washed out. |
| May 27, 7:15 PM EDT | FLASH FLOOD | 1 E Fitzgerald, GA | The Ben Hill 911 Dispatch reported water over a few roadways as of 7:15PM EDT. |
| May 27, 7:15 PM EDT | FLASH FLOOD | 4 Ne Gladys, GA | A piece of Bethlehem Church Road was washed out. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.9 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1360 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
664
WGUS52 KTAE 272251
FFWTAE
GAC017-019-155-277-287-280045-
/O.NEW.KTAE.FF.W.0036.240527T2251Z-240528T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
651 PM EDT Mon May 27 2024
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
Ben Hill County in south central Georgia...
North Central Berrien County in south central Georgia...
Irwin County in south central Georgia...
Tift County in south central Georgia...
Eastern Turner County in south central Georgia...
* Until 845 PM EDT.
* At 651 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Ocilla, Fitzgerald, Tifton, Enigma, Ty Ty, Mystic, Unionville,
Phillipsburg, Sycamore, Rebecca, Pinetta, Irwinville, Fitzgerald
Municipal A/P, Irwinville Airport, Abba, Harding, Waterloo, Arp,
Lulaville and Gladys.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3185 8361 3185 8318 3182 8315 3182 8314
3181 8313 3182 8311 3178 8303 3178 8300
3166 8300 3166 8301 3164 8301 3164 8303
3161 8306 3155 8306 3148 8311 3146 8315
3143 8314 3140 8314 3138 8312 3144 8365
FLASH FLOOD...RADAR INDICATED
$$
42-DVDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at May 27, 3:53 PM EDT, 2 hours 58 minutes earlier.
Area forecast discussion, May 27, 3:53 PM EDT, 2 hours 58 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 353 PM EDT Mon May 27 2024 ...New NEAR TERM, SHORT TERM, LONG TERM, MARINE, FIRE WEATHER, HYDROLOGY... .NEAR TERM... (Through Tuesday) Issued at 352 PM EDT Mon May 27 2024 Currently, a Severe Thunderstorm Watch is in effect until 9PM CDT / 10PM EDT for all of our southeast AL counties and the majority of our southwest GA counties excluding the southern most tier from Seminole to Lowndes counties and Lanier. Analysis shows an boundary set up just north of Macon, back into southeast AL with convection firing to the south of it. The SPC mesoanalysis has decent conditions for severe weather development today over the watch area, favoring damaging winds and hail, though an isolated tornado or two cannot be ruled out. Most CAMs have convection ending between sunset and shortly after midnight, with a cold front moving through overnight. This will mostly usher in some drier air and shift winds to the northwest and north. Overnight lows tonight will generally be in the low to mid 70s, and tomorrow another toasty day is on tap with highs in the low 90s across southeast AL and southwest GA, and the low to mid 90s for the FL counties. && .SHORT TERM... (Tuesday night through Wednesday night) Issued at 352 PM EDT Mon May 27 2024 A late season "cold" front will slowly push through the region Tuesday evening through Wednesday, perhaps lowering our afternoon highs by a whopping degree or two across our SE AL and SW GA counties compared to Tuesdays highs. What this cold front will serve to do is bring our afternoon dewpoints back down into the mid to upper 50s inland and 60s along the coast which will make the air feel a tad more pleasant. Regarding rain and thunderstorm potential, chances appear quite low as notably dry air overspreads the region with the weak cold front. The seabreeze is expected to propagate inland in the afternoon hours which would normally serve as just enough forcing for a few isolated storms, though PWAT's generally less than 1.5" aren't too encouraging for Wednesday afternoon. Overnight lows Wednesday morning will generally stay around the mid- 60s inland and low 70s along the FL coastline with high temperatures reaching the 90s in the afternoon. Some locations in the westernmost FL Big Bend may see temperatures in the upper 90s. Low temperatures going into Thursday morning will once again remain in the mid to upper 60s with 70s along the FL coastline. && .LONG TERM... (Thursday through Sunday) Issued at 352 PM EDT Mon May 27 2024 Predominantly west-northwest flow aloft with a couple weak disturbances will occur through the long term forecast. Surface high pressure initially situated over the Ohio Valley will slide south over the Southeastern US by Saturday providing easterly surface flow. Moisture return shouldn't be overly rigorous, especially given the variable nature of the surface winds before they become due easterly around Saturday. PWAT's do see a slight recovery sitting mostly around 1.5-1.8" through the period. Given the active seabreeze regime, particularly through the weekend, opted to keep PoPs in the 20-30% range as isolated thunderstorms appear possible across the area. High temperatures may see a slight decrease through the long term forecast given easterly flow, starting in the mid to upper 80s across SE AL and SW GA with low to mid 90s across our FL counties on Thursday. Going into the weekend, high temperatures could possibly drop back into the upper 80s areawide. Low temperatures through the period will generally stay within the 60s. && .AVIATION... (18Z TAFS) Issued at 147 PM EDT Mon May 27 2024 Showers and thunderstorms are popping up in southern GA and southeast AL, and are generally isolated to scattered in nature. Expect storms to become a little more scattered to widespread over these areas with the possibility for storms to become severe. Damaging winds and hail will be the primary hazards. A Severe Thunderstorm Watch is in effect for all AL counties and most of southwest GA, except the southern tier of counties (Seminole to Lowndes, and Lanier) at this time through 10PM EDT / 9PM CDT. Once the storms clear, skies should clear. Where rainfalls, we may have some reduced visibility down to MVFR status. Started to hint at that in some of the TAF sites, with vis improving shortly after sunrise. && .MARINE... Issued at 352 PM EDT Mon May 27 2024 Generally gentle to occasionally moderate southwesterly breezes will continue this evening before becoming light out of the northwest. Winds will mostly be light and variable through the period with the exception of the seabreeze each afternoon in our nearshore waters. High pressure will build in this weekend which will clock winds to due easterly. && .FIRE WEATHER... Issued at 352 PM EDT Mon May 27 2024 The main fire weather concerns will be high dispersions on Tuesday, area wide, and Wednesday for areas along and east of the Chattahoochee and Apalachicola rivers. Outside of that, for the rest of today showers and thunderstorms will be possible across the region. Currently, a Severe Thunderstorm Watch is in effect for all of our southeast AL and the majority of our southwest GA counties, excluding the southern most tier of counties from Seminole to Lowndes, and then Lanier. Damaging winds and hail are the primary concerns, though an isolated tornado may be possible. After today, dry weather is then forecast through mid week. MinRH values will be a bit varied, around 30-40% for much of the region through the week, with good overnight recovery. | && .HYDROLOGY... Issued at 352 PM EDT Mon May 27 2024 New flooding along the Suwannee River is possible this week, as last weeks floodwaters on the Withlacoochee slowly route downstream through the Suwannee. However, 7-day river forecasts for the Suwannee have been gradually been trending down with the respective crests from Branford down to Manatee Springs. Though minor flooding is still the forecast a few days from now, this seems to become less certain with each forecast update. Generally no problematic rainfall is expected through the forecast with generally less than an inch expected, though some isolated stronger storms could produce 1-3" in some areas. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 73 94 69 94 / 30 10 0 0 Panama City 75 92 71 91 / 30 0 0 0 Dothan 70 91 67 91 / 40 0 0 0 Albany 69 91 65 89 / 50 0 0 0 Valdosta 72 92 67 91 / 50 10 0 0 Cross City 73 92 68 95 / 30 30 0 10 Apalachicola 76 90 73 88 / 20 10 0 0 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...High Rip Current Risk through late tonight for FLZ108-112-114. GA...None. AL...None. GM...None. && NEAR TERM...KR SHORT TERM...Worster LONG TERM....Worster AVIATION...KR MARINE...Worster FIRE WEATHER...KR HYDROLOGY...Worster
In the hours before
Special weather statement, May 27, 5:05 PM EDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
505 PM EDT Mon May 27 2024
ALZ067-GAZ120>123-272145-
Henry AL-Quitman GA-Randolph GA-Calhoun GA-Clay GA-
505 PM EDT Mon May 27 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN HENRY COUNTY IN
SOUTHEASTERN ALABAMA...CENTRAL CLAY...SOUTHWESTERN RANDOLPH...
NORTHWESTERN CALHOUN AND SOUTHEASTERN QUITMAN COUNTIES IN
SOUTHWESTERN GEORGIA THROUGH 545 PM EDT/445 PM CDT/...
At 504 PM EDT/404 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Fort Gaines, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Fort Gaines, Cuthbert, Bellville, Shorterville, Walter F. George Lock
And Dam, Walter F George Lake, Standleys Store, Carnegie, Watson
Crossroads, Double Bridges, Pecan, Randolph Co A/p, Thomas Mill
Creek, Morris, Jones Crossing, Bethel, Suttons Corner, Cotton Hill,
Fort Gaines-Clay Airport, and Days Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT/900
PM CDT/ for southeastern Alabama...and southwestern Georgia.
&&
LAT...LON 3154 8516 3168 8522 3186 8479 3162 8467
TIME...MOT...LOC 2104Z 251DEG 28KT 3164 8512
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
73-YOUNGSpecial weather statement, May 27, 5:20 PM EDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
520 PM EDT Mon May 27 2024
GAZ126>128-130-131-272200-
Worth GA-Lee GA-Irwin GA-Turner GA-Ben Hill GA-
520 PM EDT Mon May 27 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN IRWIN...TURNER...
NORTHEASTERN LEE...WESTERN BEN HILL AND NORTHWESTERN WORTH COUNTIES
THROUGH 600 PM EDT...
At 520 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Cordele to 6 miles west of Ashburn. Movement
was east at 35 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Ashburn, Worth, Warwick, Rebecca, Amboy, Dakota, Sibley, Doles, Arp,
and Abba.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
south central and southwestern Georgia.
&&
LAT...LON 3184 8394 3184 8386 3182 8385 3183 8384
3181 8383 3180 8380 3180 8361 3185 8361
3184 8332 3168 8331 3170 8395 3191 8397
3191 8392
TIME...MOT...LOC 2120Z 261DEG 30KT 3195 8375 3174 8375
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
73-YOUNGLocal storm report, May 27, 5:42 PM EDT, 1 hour 9 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
542 PM EDT Mon May 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM Hail Dakota 31.78N 83.69W
05/27/2024 E1.00 Inch Turner GA Amateur Radio
Quarter hail reported via Ham Radio in North
Turner County.
&&Local storm report, May 27, 6:16 PM EDT, 35 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
616 PM EDT Mon May 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM Hail Rebecca 31.81N 83.49W
05/27/2024 E1.50 Inch Turner GA Broadcast Media
Pictures of hail from the Rebecca area.
&&Local storm report, May 27, 6:18 PM EDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
618 PM EDT Mon May 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM Hail 1 E Worth 31.75N 83.67W
05/27/2024 E1.00 Inch Turner GA Broadcast Media
Hail estimated around quarter size.
&&Local storm report, May 27, 6:30 PM EDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
630 PM EDT Mon May 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM Tstm Wnd Dmg Dawson 31.77N 84.44W
05/27/2024 Terrell GA 911 Call Center
Tree limb down in Dawson. Also a power
outage in the Dawson area via GA Power
outage map.
&&The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 2:30 PM EDT | Special Weather Statement | TAE | Quitman, Randolph | 45 min |
| May 27, 2:55 PM EDT | Special Weather Statement | TAE | Randolph | 50 min |
| May 27, 3:12 PM EDT | Severe Thunderstorm Warning | TAE | Clay, Quitman, Randolph, Terrell | 31 min |
| May 27, 4:22 PM EDT | Special Weather Statement | TAE | Lee | 23 min |
| May 27, 4:57 PM EDT | Special Weather Statement | TAE | Randolph | 48 min |
| May 27, 5:05 PM EDT | Special Weather Statement | TAE | Clay, Randolph | 40 min |
| May 27, 5:12 PM EDT | Severe Thunderstorm Warning | TAE | Clay, Lee, Quitman, Randolph, Terrell | 93 min |
| May 27, 5:20 PM EDT | Special Weather Statement | TAE | Turner | 40 min |
| May 27, 5:28 PM EDT | Severe Thunderstorm Warning | TAE | Ben Hill, Irwin, Turner, Worth | 92 min |
| May 27, 6:04 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Irwin, Tift, Turner, Worth | 86 min |
| May 27, 6:24 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Clay, Early, Randolph, Terrell | 52 min |
| May 27, 7:00 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Colquitt, Cook, Tift | 60 min |
| May 27, 7:22 PM EDT | Special Weather Statement | TAE | Lee, Terrell | 53 min |
| May 27, 7:38 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Cook, Lanier, Lowndes | 97 min |
| May 27, 7:50 PM EDT | Special Weather Statement | TAE | Randolph | 40 min |
| May 27, 7:52 PM EDT | Special Weather Statement | TAE | Dougherty | 53 min |
| May 27, 7:59 PM EDT | Special Weather Statement | TAE | Clay | 61 min |
Nearby
Flash Flood Warnings in Georgia, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.